Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 142, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jul 14, 2016, 5:09 PM CDT for Monroe County, Mississippi. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2016, 5:09 PM CDT (22:09 UTC)
- Expired
- Jul 14, 2016, 5:30 PM CDT
- In force
- 21 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Monroe County, MS
The radar
The Columbus AFB radar (KGWX), 11 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 10.2 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2328 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 1131 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -93 m²/s²
- 0-3 km storm-relative helicity
- -70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
236
WUUS54 KMEG 142209
SVRMEG
MSC095-142230-
/O.NEW.KMEG.SV.W.0142.160714T2209Z-160714T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
509 PM CDT THU JUL 14 2016
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN MONROE COUNTY IN NORTHEASTERN MISSISSIPPI...
* UNTIL 530 PM CDT
* AT 509 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER NEW
WREN...OR NEAR AMORY...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
AMORY...ABERDEEN...NEW WREN...HATLEY...GATTMAN...PARHAM...ATHENS...
BIGBEE...QUINCY...BECKER...WISE GAP...SIPSEY FORK...
GREENWOOD SPRINGS...WREN AND SPLUNGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3386 8867 3405 8864 3405 8821 3382 8824
3379 8825
TIME...MOT...LOC 2209Z 276DEG 20KT 3396 8857
HAIL...<.75IN
WIND...60MPH
$$2 follow-up statements
813 WWUS54 KMEG 142212 SVSMEG SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 512 PM CDT THU JUL 14 2016 MSC095-142230- /O.CON.KMEG.SV.W.0142.000000T0000Z-160714T2230Z/ MONROE MS- 512 PM CDT THU JUL 14 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR NORTHWESTERN MONROE COUNTY... AT 511 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NEW WREN...OR NEAR AMORY...MOVING EAST AT 25 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. LOCATIONS IMPACTED INCLUDE... AMORY...ABERDEEN...NEW WREN...WREN...BECKER AND BIGBEE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3386 8867 3405 8864 3405 8844 3383 8848 TIME...MOT...LOC 2211Z 276DEG 20KT 3396 8855 HAIL...<.75IN WIND...60MPH $$
179
WWUS54 KMEG 142220
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
520 PM CDT THU JUL 14 2016
MSC095-142230-
/O.EXP.KMEG.SV.W.0142.000000T0000Z-160714T2230Z/
MONROE MS-
520 PM CDT THU JUL 14 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MONROE COUNTY
WILL EXPIRE AT 530 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY
WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
MEMPHIS.
LAT...LON 3386 8867 3405 8864 3405 8844 3383 8848
TIME...MOT...LOC 2219Z 276DEG 20KT 3396 8855
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 3:02 PM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Jul 14, 3:02 PM CDT, 2 hours 7 minutes before
Area Forecast Discussion National Weather Service Memphis TN 302 PM CDT THU JUL 14 2016 .DISCUSSION... Skies have become mostly sunny across much of the forecast area this afternoon with temperatures ranging from the lower 70s to lower 90s. Most of the thunderstorm activity that was in the forecast area earlier today has moved into north Alabama and middle Tennessee with a few showers lingering around portions of northeast Mississippi. The next round of thunderstorms is currently moving over portions of eastern Oklahoma and western Arkansas. This activity is expected to move into the forecast area during the overnight hours. While there is a Severe Thunderstorm Watch in effect with these thunderstorms this activity should weaken some before reaching our area. Temperatures will be fairly seasonal tonight with lows Friday morning in the low to mid 70s. Friday morning should be somewhat similar to today as the area of thunderstorms that moves into the region overnight moves through the remainder of the forecast area. Additional thunderstorms are expected to develop on Friday as a weak cold front moves into the region. Temperatures will be warm but somewhat limited by the clouds and rain with highs mainly in the upper 80s. As the cold front out of the region Friday night and Saturday morning, the chance of thunderstorms will decrease. Once the thunderstorms move out of the region on Saturday, temperatures will warm up some with highs in the upper 80s to lower 90s. Temperatures will warm up some during the period from Saturday night through next Wednesday with highs expected to be in the low to mid 90s. It will be mainly dry during the period as an upper level ridge builds into the region. There will be a chance of thunderstorms from time to time during the extended period. ARS && .AVIATION...18z TAF Set Only TUP is expected to be impacted by thunderstorms in the short term...although another round of storms is expected overnight. TUP may see a brief period of IFR vis and gusty NW wind over the next couple of hours before a line of thunderstorms shifts off to the East. JBR...MEM and MKL are expected to be VFR for the remainder of the afternoon. Another round of thunderstorms is already underway in East Oklahoma...moving into West Arkansas. Timing of the arrival of these storms is highly questionable...so will not introduce tempo TS conditions at any site...only VCTS. Feel pretty confident that this round of storms will end at JBR and MEM prior to the end of the TAF cycle(18Z) so included a wind shift from the NW and ended the VCTS. Storms may linger at TUP and MKl through 18z. A Tempo for MVFR to IFR conditions will likely be added at all sites later this afternoon or tonight as timing becomes more certain. 30 && .MEG Watches/Warnings/Advisories... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Jul 14, 3:07 PM CDT, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 307 PM CDT THU JUL 14 2016 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-152215- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 307 PM CDT THU JUL 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG TO SEVERE STORMS WILL ALSO BE POSSIBLE ON FRIDAY AS A DEEPER SHORTWAVE TROUGH MOVES THROUGH THE REGION. ONCE AGAIN... DAMAGING WINDS AND FLASH FLOODING WILL BE THE MAIN THREATS. DANGEROUS HEAT IS EXPECTED THROUGHOUT THE UPCOMING WORK WEEK. HIGH TEMPERATURES IN THE MID TO UPPER 90'S COMBINED WITH DEWPOINTS IN THE LOWER TO MID 70'S WILL RESULT IN DANGEROUS HEAT INDICES FROM SUNDAY THROUGH NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON FRIDAY.
In the hours before
Special weather statement, Jul 14, 11:43 AM CDT, 5 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1143 AM CDT THU JUL 14 2016
MSZ005-006-009-141730-
TISHOMINGO MS-ALCORN MS-PRENTISS MS-
1143 AM CDT THU JUL 14 2016
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1230 PM CDT FOR...
TISHOMINGO COUNTY IN NORTHEASTERN MISSISSIPPI...
ALCORN COUNTY IN NORTHEASTERN MISSISSIPPI...
NORTHEASTERN PRENTISS COUNTY IN NORTHEASTERN MISSISSIPPI...
AT 1143 AM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR BURNSVILLE...OR 9
MILES EAST OF CORINTH
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN TISHOMINGO...ALCORN AND NORTHEASTERN PRENTISS COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3472 8812 3458 8814 3475 8872 3499 8867
3500 8840 3499 8820 3497 8818 3492 8816
3489 8810
TIME...MOT...LOC 1643Z 239DEG 17KT 3489 8836Special weather statement, Jul 14, 11:55 AM CDT, 5 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1155 AM CDT THU JUL 14 2016
MSZ006-009-014-016-017-141745-
TISHOMINGO MS-LEE MS-ITAWAMBA MS-PRENTISS MS-UNION MS-
1155 AM CDT THU JUL 14 2016
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1245 PM CDT FOR...
SOUTHERN TISHOMINGO COUNTY IN NORTHEASTERN MISSISSIPPI...
NORTHERN LEE COUNTY IN NORTHEASTERN MISSISSIPPI...
ITAWAMBA COUNTY IN NORTHEASTERN MISSISSIPPI...
PRENTISS COUNTY IN NORTHEASTERN MISSISSIPPI...
EASTERN UNION COUNTY IN NORTHEASTERN MISSISSIPPI...
AT 1155 AM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED OVER BOONEVILLE
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN SOUTHERN TISHOMINGO...NORTHERN LEE...ITAWAMBA...PRENTISS
AND EASTERN UNION COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3421 8819 3432 8883 3436 8883 3436 8893
3438 8893 3438 8917 3460 8886 3460 8872
3470 8872 3475 8865 3459 8814
TIME...MOT...LOC 1655Z 307DEG 11KT 3464 8855Local storm report, Jul 14, 12:41 PM CDT, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1241 PM CDT THU JUL 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 AM TSTM WND DMG MICHIE 35.06N 88.43W
07/14/2016 MCNAIRY TN FIRE DEPT/RESCUE
FIRE CHIEF REPORTS AT LEAST 3 TREES DOWN ON HWY 224.
&&
ZDMSpecial weather statement, Jul 14, 12:53 PM CDT, 4 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1253 PM CDT THU JUL 14 2016
MSZ016-017-024-141900-
LEE MS-ITAWAMBA MS-MONROE MS-
1253 PM CDT THU JUL 14 2016
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 200 PM CDT FOR...
SOUTHEASTERN LEE COUNTY IN NORTHEASTERN MISSISSIPPI...
ITAWAMBA COUNTY IN NORTHEASTERN MISSISSIPPI...
NORTHERN MONROE COUNTY IN NORTHEASTERN MISSISSIPPI...
AT 1253 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED OVER MANTACHIE...OR 7
MILES NORTHWEST OF FULTON
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN SOUTHEASTERN LEE...ITAWAMBA AND NORTHERN MONROE COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3395 8822 3407 8870 3407 8872 3408 8877
3447 8854 3446 8815
TIME...MOT...LOC 1753Z 300DEG 24KT 3434 8850Special weather statement, Jul 14, 1:33 PM CDT, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
133 PM CDT THU JUL 14 2016
MSZ017-023-024-141930-
ITAWAMBA MS-CHICKASAW MS-MONROE MS-
133 PM CDT THU JUL 14 2016
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 230 PM CDT FOR...
SOUTHEASTERN ITAWAMBA COUNTY IN NORTHEASTERN MISSISSIPPI...
SOUTHEASTERN CHICKASAW COUNTY IN NORTHEASTERN MISSISSIPPI...
MONROE COUNTY IN NORTHEASTERN MISSISSIPPI...
AT 133 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED OVER NEW WREN...OR NEAR
AMORY
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN SOUTHEASTERN ITAWAMBA...SOUTHEASTERN CHICKASAW AND MONROE
COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3367 8849 3368 8872 3381 8872 3381 8891
3433 8817 3375 8825 3375 8832 3369 8837
3369 8839 3367 8842 3365 8851
TIME...MOT...LOC 1833Z 346DEG 18KT 3399 8858Special weather statement, Jul 14, 5:01 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
501 PM CDT THU JUL 14 2016
MSZ017-024-142245-
ITAWAMBA MS-MONROE MS-
501 PM CDT THU JUL 14 2016
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 545 PM CDT FOR...
SOUTHERN ITAWAMBA COUNTY IN NORTHEASTERN MISSISSIPPI...
NORTHERN MONROE COUNTY IN NORTHEASTERN MISSISSIPPI...
AT 500 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED OVER NEW WREN...OR 7
MILES WEST OF AMORY
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN SOUTHERN ITAWAMBA AND NORTHERN MONROE COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3413 8819 3413 8820 3393 8823 3386 8869
3405 8870 3409 8858 3409 8855 3410 8854
3422 8819
TIME...MOT...LOC 2200Z 250DEG 36KT 3398 8861The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 9:23 AM CDT | Special Weather Statement | MEG | Tunica | 52 min |
| Jul 14, 10:13 AM CDT | Special Weather Statement | MEG | Benton, Marshall | 47 min |
| Jul 14, 11:13 AM CDT | Special Weather Statement | MEG | Alcorn, Tishomingo | 32 min |
| Jul 14, 11:43 AM CDT | Special Weather Statement | MEG | Alcorn, Tishomingo | 47 min |
| Jul 14, 11:55 AM CDT | Special Weather Statement | MEG | Itawamba, Prentiss, Union | 50 min |
| Jul 14, 12:14 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee, Prentiss, Tishomingo | 46 min |
| Jul 14, 12:53 PM CDT | Special Weather Statement | MEG | Itawamba | 67 min |
| Jul 14, 1:33 PM CDT | Special Weather Statement | MEG | Monroe | 57 min |
| Jul 14, 5:01 PM CDT | Special Weather Statement | MEG | Monroe | 44 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.